After having most of the symptoms of an underactive thyroid I was diagnosed with Hypothyroidism by my GP back in May and started on a dose of 25mcg of Levo, rising to 50mcg from week 2.
Feeling normal that morning, I took the first 25mcg tablet with water on an empty stomach and without taking any other tablets. 3-4 hours later my head felt like it was stuck in a vice, my arms and legs had turned to lead and the constant tiredness had turned to fatigue so extreme that I couldn’t even stand up. I had a high temperature, my chest was tight and I was short of breath. As an asthmatic with a lung function of only 80% this was scary to say the least and I immediately phoned the surgery and insisted that the GP speak to me. He told me under no circumstances to take any more Levo and saw me later that day where he said that there were no other treatments that he could prescribe and he’d refer me to an endocrinologist.
Fast forward to August and I arrive for my appointment with an endocrinologist only to be told that it had been cancelled as he didn’t understand why he needed to see me and referred me back to the GP! The GP duly wrote another referral letter and I have an appointment on Wednesday (hopefully!).
I now feel like my symptoms have gotten worse since my diagnosis. Has anybody else suffered side effects similar to this when taking Levo? Can I expect to get any help on Wednesday? What are people’s thoughts?
Many thanks 😊